Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

dm208

Member
  • Total Reviews

    0
  • Content Count

    15
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About dm208

  • Rank
    New Member

Profile Information

  • Gender
    Male
  • Location
    US
  1. Hello, Personally, I'd ditch the doxycycline. It's an incredibly powerful broad-spectrum antibiotic (it's what you'd take if you were exposed to anthrax!) and, in my opinion, a short-term fix at best. You're killing off the "weak" acne bacteria, along with the "good" non-acne bacteria, and leaving behind only the "resistant" acne bacteria and no good bacteria to compete with (i.e. fight) it! You mentioned your acne already seems treatment-resistant, and I think doxy could make it even harder t
  2. Ah, the joys of high school exam exemptions. For those of you who haven't yet experienced the wondrous thing that is college, a word of warning: finals are generally cumulative. Another word of warning: it's usually better to *review* just before finals, rather than to *learn* just before finals. Wishing I also had some mixed amphetamine salts right now, Dan.
  3. I don't see why everyone worries so much about taking Accutane with this or that. It's only going to be a problem if you take it with a fat-free (for example, water or vegetables only) or *very* low-fat meal. Otherwise, simply take Accutane with your most substantial meal(s) of the day. Cheers, Dan.
  4. The cumulative dose is simply all the pills you've ever taken added up ("__ grams accutane"). That doesn't tell doctors much, however, because a given amount of Accutane will be more effective for a smaller person than a larger person. Another way to express cumulative dose is in "__ grams of accutane per kg body weight" - this allows doctors to compare relative amounts of Accutane taken by different people (this is why "recommended cumulative dosages" are printed this way). To find this if you
  5. I would not recommend the use antibiotics over an extended period of time, as you're only making the situation much worse in the future by leaving the resistant bacteria behind... very much a "quick fix". Also, DO NOT use any medication past its expiration date... especially tetracyclines, which can become TOXIC over time and cause severe liver damage. In general, you should dispose of medication when you no longer need it. I agree with beentheredonethat - a topical retinoid such as tretinoin
  6. Just because you have been given a prescription doesn't mean you actually have to fill it. I suggest you call your dermatologist with questions, or talk to another qualified medical professional if you desire a second opinion, before deciding to discontinue accutane therapy. But remember, you only have until 6 days after the prescription is written to fill it under iPledge. Have you been at 80mg/day all along, or did your dermatologist increase your dosage gradually? Cheers, Dan.
  7. It's fine to start taking a regular multivitamin right away, and (according to my pharmacist) at any time during accutane therapy. The multivitamin probably contains 100% of the recommended daily intake of Vitamin A...the only cause for concern would be using a Vitamin-A only supplement or some sort of shake/powder/etc. which significantly *exceeds* the 100% RDI for Vitamin A. Cheers, Dan.
  8. I hate to be the bearer of bad news, but (especially after reading your recent posts in your log) I STRONGLY reccommend that you stop taking accutane -- at least temporarily. I understand your reluctance to ask a GP/derm about it, so why don't you see if your symptoms improve off the drug? Keep in mind that Accutane therapy is basically a controlled Vitamin A overdose... be diligent! Regarding suicidal ideation: I know it seems absurd for us to seriously think of killing ourselves... but I hone
  9. One accidental double-dose is no need to worry...just don't make a habit of it. Skip the next dose you're supposed to take, then get back on track as normal. With any "ramp-up" prescription, you should read the label VERY carefully. And I suggest ALWAYS speaking with the pharmacist to double-check your dosage and how to take the medication. To everyone else: it's always best to err on the safe side if you think you've accidentally taken too much of ANY medication. Call 1-800-222-1222 to be c
  10. Hello again. After writing all of that above, I decided to bite the bullet and go for Accutane. Hey, controlled Vitamin A poisoning sounds like fun! The appointment's Tuesday (!!!) and I'm already nervous as hell. Cheers!
  11. Hello, I am in the exact same situation. I have RIDICULOUSLY oily face, with quite a few "normal" pimples at any given time, and occasional cysts that scar pretty badly. I've been using Retin-A since October which, after the IB, really helped calm down the constant inflammatory/cystic acne. I've just gotten tired of people asking why I'm "sweating so much". I'm sick of accidentally touching my nose, or forehead, and seeing all that disgusting oil (and knowing it's just a tiny fraction of what's
  12. Am I the only one who, just as soon as things are looking decent, terrorizes my face like there's no tomorrow? I know it's irrational, yet apparently I just can't help it. Now I get to wait and see the new damage... Sigh.
  13. Hello everyone, 19 year old male here. I've been a long time reader... first post! I started on Retin-A Micro exactly one month ago to help reduce my moderate (and occasionally quite bad) acne. It appears that I'm in the middle of the initial purging... although there's always something "active" lately, everything is improving overall. However, a few days ago I developed a cyst/nodule (quite hard, seemed deep) on my right upper cheek. In my experience, eliminating the infection has shortened t
×